Like any other medication, vaccines can have side effects which are usually mild and short-lasting and do not need special treatment.
However, in 2010 there were an increased number of children experiencing fever and fever-related convulsions after receiving the Trivalent Influenza Vaccine (TIV). This was related to one particular brand of vaccine which is no longer being used in Australia for the vaccination of children under five years of age.
To identify which brand of vaccine was responsible for the reactions we conducted a survey very similar to AusVaxSafety.
The 2010 telephone survey found:
- There was a clear increase in side effects with the problem brand.
- There were also some mild side effects reported from the other brand used in WA in 2010. These mild side effects are expected from any vaccine and should be compared to the results of the 2011 FAST survey.
The Department of Health, Western Australia provides information and fact sheets on immunisations as well as vaccination safety information for consumers.
For more information, visit the HealthyWA Childhood immunisation website.